Alert archive / Alabama / Tornado Warnings in 2005
Tornado Warning 54, NWS Birmingham, AL
NWS Birmingham, AL issued this tornado warning at Apr 30, 2005, 8:26 AM CDT for Russell County, Alabama. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 30, 2005, 8:26 AM CDT (13:26 UTC)
- Expired
- Apr 30, 2005, 9:00 AM CDT
- In force
- 34 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Russell County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 30, 5:05 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 1.4 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 787 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 536 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 301 m²/s²
- 0-3 km storm-relative helicity
- 309 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 12.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KBMX 301326
TORBMX
ALC113-301400-
/O.NEW.KBMX.TO.W.0054.050430T1326Z-050430T1400Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
826 AM CDT SAT APR 30 2005
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHERN RUSSELL COUNTY IN SOUTHEAST ALABAMA
* UNTIL 900 AM CDT
* AT 823 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 8 MILES
SOUTHWEST OF GLENVILLE...OR ABOUT 11 MILES NORTHWEST OF EUFAULA...
MOVING NORTHEAST AT 55 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PITTSVIEW...SEALE...HOLY TRINITY AND FORT MITCHELL.
HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3227 8537 3217 8534 3214 8524 3207 8518
3208 8506 3225 8492 3241 8498
$$
612 follow-up statements
000 WWUS54 KBMX 301346 SVSBMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 846 AM CDT SAT APR 30 2005 ALC113-301400- /O.CON.KBMX.TO.W.0054.000000T0000Z-050430T1400Z/ RUSSELL AL- 846 AM CDT SAT APR 30 2005 ...A TORNADO WARNING CONTINUES UNTIL 900 AM CDT FOR EAST CENTRAL RUSSELL COUNTY... AT 844 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF TORNADO PRODUCING STORMS. THESE TORNADO PRODUCING STORMS WERE LOCATED ALONG A LINE EXTENDING FROM FORT MITCHELL TO HOLY TRINITY...MOVING NORTHEAST AT 55 MPH. THE LINE OF TORNADO PRODUCING STORMS WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3232 8512 3214 8501 3225 8492 3241 8498 $$ 61
000 WWUS54 KBMX 301400 SVSBMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 901 AM CDT SAT APR 30 2005 ALC113-301411- /O.EXP.KBMX.TO.W.0054.000000T0000Z-050430T1400Z/ RUSSELL AL- 901 AM CDT SAT APR 30 2005 ...THE TORNADO WARNING FOR EAST CENTRAL RUSSELL COUNTY EXPIRES AT 900 AM CDT... THE THREAT OF SEVERE WEATHER HAS ENDED. THE STORMS THAT PROMPTED THE WARNING HAVE MOVED OUT OF THE COUNTY. LAT...LON 3232 8512 3214 8501 3225 8492 3241 8498 $$ 61
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Apr 30, 4:19 AM CDT, 4 hours 7 minutes earlier.
Area forecast discussion, Apr 30, 4:19 AM CDT, 4 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 419 AM CDT SAT APR 30 2005 .SHORT TERM...(TODAY THRU MONDAY). NOT MUCH TIME MODEL DISCUSSIONS THIS MORNING TO TO ONGOING SEVERE WEATHER. NEEDLESS TO SAY...AIRMASS IS PRIMED FOR SEVERE THUNDERSTORMS TODAY AND WENT CATEGORICAL POPS FOR MOST OF THE FORECAST AREA. MODELS CONTINUE TO SLOW MOVEMENT OF COLD FRONT AND HAD TO INCREASE RAIN CHANCES FOR SOUTHERN COUNTIES FOR THIS EVENING. COLD FRONT HAS FINALLY MADE IT INTO NW ALABAMA AND SHOULD BE NEAR A TCL-BHM-ANB LINE AROUND NOON TODAY. RAIN SHOULD OUT OF CENTRAL ALABAMA BY MIDNIGHT WITH CLEARING SKIES FROM NORTH TO SOUTH. GOOD COLD AIR ADVECTION ON SUNDAY WILL BRING MOSTLY CLEAR SKIES... COOLER TEMPS...AND DRIER AIR. DUE TO THE DRIER AIRMASS...LOWS WILL DROP BACK INTO THE 40S TONIGHT AND SUNDAY NIGHT. SOME INCREASE IN HIGH CLOUDS ON MONDAY AS WEAK SHORT WAVE TROF MOVES INTO THE OHIO VALLEY. .LONG TERM...(TUESDAY THRU FRIDAY). GLOBAL MODELS HAVE BEEN VERY INCONSISTENT WITH WEATHER PATTERN NEXT WEEK AS MODELS HAVE NOW BACKED OFF CONSIDERABLY ON RAINFALL AMOUNTS. CONFIDENCE IS LOW FOR THIS TIME PERIOD...BUT BEST RAIN CHANCES LOOK TO BE WEDNESDAY AND THURSDAY. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 74 48 71 45 / 80 10 0 10 ANNISTON 75 49 71 46 / 80 20 0 10 BIRMINGHAM 74 48 71 45 / 80 10 0 10 TUSCALOOSA 74 47 71 46 / 80 10 0 10 CALERA 74 48 71 46 / 80 20 0 10 AUBURN 78 53 75 48 / 80 50 0 10 MONTGOMERY 77 52 74 48 / 80 40 0 10 TROY 78 54 76 48 / 80 60 0 10 && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. && 58/ROSE
Hazardous weather outlook, Apr 30, 8:10 AM CDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 810 AM CDT SAT APR 30 2005 ALZ011>015-017>050-011311- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 810 AM CDT SAT APR 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...(TODAY AND TONIGHT). A LINE OF STRONG TO SEVERE THUNDERSTORMS WHICH HAS A HISTORY OF PRODUCING WIND DAMAGE WILL PUSH ACROSS EXTREME SOUTHEASTERN ALABAMA THIS MORNING. A COLD FRONT IS FORECAST TO PUSH THROUGH THE AREA THIS AFTERNOON. SOME REDEVELOPMENT OF THUNDERSTORMS MAY OCCUR AHEAD OF THIS COLD FRONT. .DAYS TWO THROUGH SEVEN...(SUNDAY THROUGH FRIDAY). NO HAZARDOUS WEATHER EXPECTED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL BE REQUIRED THIS MORNING.
In the hours before
Special weather statement, Apr 30, 4:53 AM CDT, 3 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 453 AM CDT SAT APR 30 2005 ALZ027-301100- TALLADEGA- 453 AM CDT SAT APR 30 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR TALLADEGA COUNTY UNTIL 600 AM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM APPROACHING THUNDERSTORMS... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM APPROACHING THUNDERSTORMS... AT 452 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM 16 MILES NORTHEAST OF LINCOLN TO 22 MILES WEST OF ALPINE BAY RESORT...MOVING SOUTHEAST AT 20 MPH. THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR LINCOLN...MUNFORD...ALPINE BAY RESORT...WINTERBORO...WALDO... TALLADEGA...AND CHILDERSBURG THROUGH 600 AM CDT. TALLADEGA INTERNATIONAL SPEEDWAY WILL BE AFFECTED BY THE SHOWERS AND THUNDERSTORMS BETWEEN 545 AM CDT AND 7 AM CDT. THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED...WAIT AT LEAST 30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. STRONG GUSTY WINDS IS ANOTHER CONCERN. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. MBS/91
Special weather statement, Apr 30, 4:58 AM CDT, 3 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 458 AM CDT SAT APR 30 2005 ALZ012>013-015-022-301020- 458 AM CDT SAT APR 30 2005 THE FOLLOWING COUNTIES HAVE BEEN CLEARED FROM TORNADO WATCH NUMBER 214. FAYETTE LAMAR PICKENS WALKER ALZ017>020-023>027-030>035-039>040-301020- 458 AM CDT SAT APR 30 2005 THE FOLLOWING COUNTIES REMAIN IN TORNADO WATCH 214. BIBB BLOUNT CALHOUN CHEROKEE CHILTON DALLAS ETOWAH GREENE HALE JEFFERSON MARENGO PERRY SHELBY ST. CLAIR SUMTER TALLADEGA TUSCALOOSA
Special weather statement, Apr 30, 5:42 AM CDT, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 542 AM CDT SAT APR 30 2005 ALZ017>018-020-023>024-026-030>031-301105- 542 AM CDT SAT APR 30 2005 THE FOLLOWING COUNTIES HAVE BEEN CLEARED FROM TORNADO WATCH 214. BLOUNT CHEROKEE ETOWAH GREENE JEFFERSON ST. CLAIR SUMTER TUSCALOOSA ALZ019-025-027-032>035-039>040-301105- 542 AM CDT SAT APR 30 2005 THE FOLLOWING COUNTIES REMAIN IN TORNADO WATCH 214. BIBB CALHOUN CHILTON DALLAS HALE MARENGO PERRY SHELBY TALLADEGA
Special weather statement, Apr 30, 6:45 AM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 645 AM CDT SAT APR 30 2005 ALZ019-025-027-032>035-039-301200- 645 AM CDT SAT APR 30 2005 THE FOLLOWING COUNTIES HAVE BEEN CLEARED FROM TORNADO WATCH 214. BIBB CALHOUN CHILTON HALE MARENGO PERRY SHELBY TALLADEGA ALZ040-301200- 645 AM CDT SAT APR 30 2005 THE FOLLOWING COUNTY REMAINS IN TORNADO WATCH 214. DALLAS
Special weather statement, Apr 30, 7:25 AM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 725 AM CDT SAT APR 30 2005 ALZ040-301235- 725 AM CDT SAT APR 30 2005 THE FOLLOWING COUNTY HAS BEEN CLEARED FROM TORNADO WATCH 214... DALLAS
Special weather statement, Apr 30, 7:29 AM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 729 AM CDT SAT APR 30 2005 ALZ021-028-036-301245- 729 AM CDT SAT APR 30 2005 THE FOLLOWING COUNTIES HAVE BEEN CLEARED FROM TORNADO WATCH 215... CLAY CLEBURNE COOSA ALZ029-037>038-041>050-301245- 729 AM CDT SAT APR 30 2005 THE FOLLOWING COUNTIES REMAIN IN TORNADO WATCH 215... AUTAUGA BARBOUR BULLOCK CHAMBERS ELMORE LEE LOWNDES MACON MONTGOMERY PIKE RANDOLPH RUSSELL TALLAPOOSA
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 2:27 AM CDT | Severe Thunderstorm Warning | BMX | Fayette | 33 min |
| Apr 30, 2:49 AM CDT | Tornado Warning | BMX | Fayette, Walker | 34 min |
| Apr 30, 3:19 AM CDT | Severe Thunderstorm Warning | BMX | Pickens | 56 min |
| Apr 30, 3:26 AM CDT | Tornado Warning | BMX | Pickens | 44 min |
| Apr 30, 3:36 AM CDT | Tornado Warning | BMX | Blount | 35 min |
| Apr 30, 3:48 AM CDT | Tornado Warning | BMX | Tuscaloosa | 57 min |
| Apr 30, 4:21 AM CDT | Tornado Warning | BMX | St. Clair | 29 min |
| Apr 30, 4:23 AM CDT | Severe Thunderstorm Warning | BMX | Marengo | 52 min |
| Apr 30, 4:42 AM CDT | Severe Thunderstorm Warning | BMX | Bibb, Jefferson, Tuscaloosa | 33 min |
| Apr 30, 4:43 AM CDT | Tornado Warning | BMX | Calhoun | 32 min |
| Apr 30, 4:50 AM CDT | Severe Thunderstorm Warning | BMX | Shelby | 55 min |
| Apr 30, 4:57 AM CDT | Tornado Warning | BMX | Marengo | 48 min |
| Apr 30, 5:06 AM CDT | Severe Thunderstorm Warning | BMX | Cherokee, Cleburne | 39 min |
| Apr 30, 5:10 AM CDT | Severe Thunderstorm Warning | BMX | Chilton | 35 min |
| Apr 30, 5:13 AM CDT | Severe Thunderstorm Warning | BMX | Talladega | 48 min |
| Apr 30, 5:17 AM CDT | Severe Thunderstorm Warning | BMX | Calhoun | 28 min |
| Apr 30, 5:25 AM CDT | Severe Thunderstorm Warning | BMX | Coosa | 50 min |
| Apr 30, 5:39 AM CDT | Severe Thunderstorm Warning | BMX | Clay | 51 min |
| Apr 30, 5:40 AM CDT | Severe Thunderstorm Warning | BMX | Dallas | 65 min |
| Apr 30, 5:47 AM CDT | Severe Thunderstorm Warning | BMX | Cleburne | 43 min |
| Apr 30, 6:07 AM CDT | Severe Thunderstorm Warning | BMX | Randolph | 38 min |
| Apr 30, 6:08 AM CDT | Severe Thunderstorm Warning | BMX | Tallapoosa | 67 min |
| Apr 30, 6:12 AM CDT | Severe Thunderstorm Warning | BMX | Elmore | 63 min |
| Apr 30, 6:16 AM CDT | Severe Thunderstorm Warning | BMX | Coosa | 14 min |
| Apr 30, 6:24 AM CDT | Severe Thunderstorm Warning | BMX | Chambers | 66 min |
| Apr 30, 6:27 AM CDT | Tornado Warning | BMX | Dallas | 33 min |
| Apr 30, 6:36 AM CDT | Severe Thunderstorm Warning | BMX | Lowndes | 39 min |
| Apr 30, 6:41 AM CDT | Severe Thunderstorm Warning | BMX | Randolph | 34 min |
| Apr 30, 6:46 AM CDT | Severe Thunderstorm Warning | BMX | Autauga, Lowndes | 47 min |
| Apr 30, 6:53 AM CDT | Severe Thunderstorm Warning | BMX | Lee | 67 min |
| Apr 30, 6:57 AM CDT | Tornado Warning | BMX | Lowndes | 18 min |
| Apr 30, 7:02 AM CDT | Tornado Warning | BMX | Montgomery | 43 min |
| Apr 30, 7:13 AM CDT | Severe Thunderstorm Warning | BMX | Chambers | 17 min |
| Apr 30, 7:24 AM CDT | Severe Thunderstorm Warning | BMX | Pike | 51 min |
| Apr 30, 7:30 AM CDT | Severe Thunderstorm Warning | BMX | Bullock, Macon | 45 min |
| Apr 30, 7:57 AM CDT | Severe Thunderstorm Warning | BMX | Barbour | 63 min |
| Apr 30, 8:03 AM CDT | Tornado Warning | BMX | Bullock | 12 min |
| Apr 30, 8:12 AM CDT | Tornado Warning | BMX | Barbour | 37 min |
| Apr 30, 8:15 AM CDT | Severe Thunderstorm Warning | BMX | Russell | 45 min |
Nearby
Tornado Warnings in Alabama, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.